Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 68, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 29, 2006, 8:40 PM EDT for Hamilton County, New York. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2006, 8:40 PM EDT (00:40 UTC)
- Expired
- Jun 29, 2006, 9:28 PM EDT
- In force
- 48 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Hamilton County, NY
The radar
The Ft Drum radar (KTYX), 96 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 1:36 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.7 hours before the alert went out and 339 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 674 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:08 PM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, Jun 29, 3:08 PM EDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 308 PM EDT THU JUN 29 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY/... SEVERE THUNDERSTORM WATCH 559 IN EFFECT FOR CONVECTION FROM HUDSON VALLEY AND ADIRONDACKS ON EAST. THIS CONVECTION IS PRE FRONTAL AND HAS PRODUCED SOME SUB SEVERE WIND GUSTS AND UP TOP MARBLE HAIL LOCALLY. THE STRONGER CONVECTION WILL BE TRACKING FROM WESTERN NY ASSOCIATED WITH AN UPPER LOW AND RAPID COOLING ALOFT. VIL OF THE DAY IN EASTERN AREAS INCLUDING THE CAPITAL DISTRICT ARE IN THE LOWER 50S...BUT OUT NEAR BUFFALO ARE IN THE LOW TO MID 40S...SO STORMS THIS EVENING WILL HAVE IN ENHANCED POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS...WITH CHARACTERISTIC LOWER VIL VALUES. ANY STORMS HAVE THE POTENTIAL FOR OVER AN INCH OF RAIN...SO LOCALIZED FLASH FLOODING POTENTIAL WILL BE WATCHED. SCATTERED STORMS WILL LINER THROUGH MUCH OF THE NIGHT...UNTIL THE MEAN UPPER TROUGH AXIS EXITS TOWARD MORNING. THE NORTHERN STREAM REMAINS RATHER ACTIVE...AND ANY WIDELY SCATTERED SHOWERS OR THUNDERSTORMS FRIDAY AND SATURDAY WOULD BE IN THE MOUNTAINS...AND A FEW MIGHT HOLD ON LONG ENOUGH TO MAKE IT INTO THE VALLEYS...SO SLIGHT CHANCE TO CHANCE POPS IN SOME AREAS FRIDAY AND SATURDAY. SOME INDICATIONS IN GUIDANCE FOR A LOW LEVEL JET SEGMENT TO INCREASE OVERHEAD SATURDAY NIGHT AND SUNDAY...AND AN UPPER JET SEGMENT STRENGTHENS IN CANADA. ENHANCED LOW LEVEL CONVERGENCE...RAPID WARMING AT THE BOUNDARY LAYER...AND SOME UPPER DIVERGENCE SUGGEST SOME CONVECTIVE COMPLEX MAY TRACK THROUGH NORTHERN AND CENTRAL AREAS SATURDAY NIGHT AND SUNDAY. TEMPERATURES WILL BE AROUND NORMAL FRIDAY THEN TEMPERATURES GETTING ABOVE NORMAL SATURDAY AND SUNDAY...LESS SO SUNDAY DEPENDING ON CLOUD COVER...CONVECTIVE DEBRIS AND TIMING OF PASSAGE OF COLD FRONT SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... FLOW BECOMES ZONAL MONDAY AND TUESDAY...WITH TEMPERATURES AROUND NORMAL MONDAY...AND ABOVE NORMAL TUESDAY WITH THE BOUNDARY LAYER WARMING. ANOTHER STRONG UPPER SYSTEM TRACKS OUT OF CANADA WEDNESDAY AND THURSDAY. CHANCES OF SHOWERS AND THUNDERSTORMS LATER TUESDAY AND WEDNESDAY...THEN COOLING AND DRYING THURSDAY. && .AVIATION... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 9 PM. ANY THUNDERSTORM COULD PRODUCE GUSTY WINDS TO 60 MPH AND NICKEL SIZE HAIL...IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORMS HAVE ALREADY BEEN A PROBLEM OVER KALB ALREADY THIS AFTERNOON AND MORE SCATTERED ONES WILL TAKE PLACE AND COULD IMPACT BOTH KPOU AND KGLF THROUGH THIS EVENING. LATER TONIGHT...AS A COLD FRONT CROSSES THROUGH THE REGION...THE THUNDERSTORM THREAT WILL DIMINISH MARKEDLY. WITH WET GROUND SOME FOG WILL LIKELY FORM...BUT WE THINK IT WOULD ONLY BRIEFLY DROP CONDITIONS TO IFR/LIFR AS A BIT OF A BREEZE WILL DEVELOP WHICH WOULD MIX THE AIR UP. MAINLY VFR CONDITIONS ARE EXPECTED ON FRIDAY ALONG WITH BETTER VISIBILITIES. AT THE SAME TIME...A STRAY SHOWER OR EVEN AFTERNOON THUNDERSTORM STILL CANNOT BE ENTIRELY RULED OUT. && .HYDROLOGY... MANY AREAS AND RIVERS REMAIN IN FLOOD...AND WILL REMAIN SO FOR THE NEXT SEVERAL HOURS TO COUPLE OF DAYS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR FURTHER DETAILS. FOR DETAILS ON RIVER LEVELS AND FORECASTS...GO TO WEATHER.GOV/ALY AND GO TO OUR ADVANCED HYDROLOGIC PREDICTION SERVICE (AHPS) PAGE. THUNDERSTORMS...CONTAINING TORRENTIAL DOWNPOURS...HAVE ALREADY PRODUCED UP TO AN INCH OF RAIN IN A FEW LOCALITIES. MORE OF THESE COULD TAKE PLACE THROUGH THE EVENING. WHILE RAINFALL AMOUNTS OF AN ADDITIONAL INCH OR TWO ARE POSSIBLE...THESE AMOUNTS WILL BE HIGHLY LOCALIZED AND SHOULD PRODUCE NO ADDITIONAL RISES ON RIVERS. THEY COULD HOWEVER PRODUCE SHARP RISES ON ON ANY STREAMS THAT THE RAIN FALLS ON. ALSO...PONDING OF WATER WILL TAKE PLACE ON ROADWAYS. THE GOOD NEWS...IS THAT A DRYING TREND WILL TAKE HOLD FRIDAY INTO AT LEAST THE FIRST PORTION OF THE WEEKEND...ALLOWING THE GROUND TO BEGIN TO DRY OUT...AND THE RUNOFF TO FINALLY SUBSIDE IN EARNEST. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && NAS/HWJIV/VILLANI
Hazardous weather outlook, Jun 29, 5:45 AM EDT, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 545 AM EDT THU JUN 29 2006 NYZ032-033-038>040-082-301100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN FULTON- 545 AM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS AND MOHAWK VALLEY IN EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT.. FLOODING CONTINUES...REFER TO FLOOD STATEMENTS AND WARNINGS. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS A COLD FRONT MOVES EAST ACROSS THE AREA. THE STORMS WILL MOVE TO THE NORTHEAST AROUND 30 MPH AND PRODUCED LOCALIZED HEAVY DOWNPOURS. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NON SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE TODAY. CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084- VTZ013>015-301100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 545 AM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS IN EAST CENTRAL NEW YORK...THE BERKSHIRES...SOUTHERN VERMONT AND THE LITCHFIELD HILLS. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS A COLD FRONT MOVES EAST ACROSS THE AREA. THE STORMS WILL MOVE TO THE NORTHEAST AROUND 30 MPH AND PRODUCED LOCALIZED HEAVY DOWNPOURS. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NON SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE TODAY.
In the hours before
Local storm report, Jun 29, 7:32 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
732 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG WEST MILTON 43.04N 73.93W
06/29/2006 SARATOGA NY LAW ENFORCEMENT
TREES DOWN.
&&
OKEEFESpecial weather statement, Jun 29, 7:51 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 751 PM EDT THU JUN 29 2006 NYZ041-050-300015- SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY- 751 PM EDT THU JUN 29 2006 ...A STRONG THUNDERSTORM IN SARATOGA COUNTY... AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH THIS STORM WAS LOCATED 6 MILES NORTH OF MECHANICVILLE...AND MOVING NORTHEAST AT 5 MPH. A TRAINED SPOTTER REPORTED PEA SIZE HAIL AND WINDS GUSTING TO AROUND 50 MPH WITH THIS STORM IN MALTA. THE THUNDERSTORM WILL BE NEAR... CEDAR BLUFFS AND GILBERT CORNERS BY 800 PM EDT MYERS CORNERS AND BEMIS HEIGHTS BY 805 PM EDT THE SARATOGA BATTLEFIELD AND DEANS CORNERS BY 810 PM EDT QUAKER SPRINGS...COVEVILLE...GATES AND BURGOYNE BY 815 PM EDT
Special weather statement, Jun 29, 8:09 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 809 PM EDT THU JUN 29 2006 NYZ060-061-300045- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY- 809 PM EDT THU JUN 29 2006 ...A STRONG THUNDERSTORM IN COLUMBIA COUNTY... AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH THIS STORM WAS LOCATED NEAR ANCRAM...OR ABOUT 11 MILES EAST OF SAUGERTIES...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF LIVINGSTON BY 815 PM EDT ANCRAM BY 820 PM EDT COPAKE BY 830 PM EDT 7 MILES SOUTHEAST OF PHILMONT BY 840 PM EDT
Local storm report, Jun 29, 8:10 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
810 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL MOORES MILL 41.70N 73.75W
06/29/2006 E0.88 INCH DUTCHESS NY NEWSPAPER
&&
OKEEFELocal storm report, Jun 29, 8:17 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
817 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL STRATFORD 43.18N 74.69W
06/29/2006 E1.00 INCH FULTON NY TRAINED SPOTTER
&&
OKEEFESpecial weather statement, Jun 29, 8:29 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 829 PM EDT THU JUN 29 2006 NYZ033-041-042-300100- HAMILTON NY-NORTHERN SARATOGA NY-NORTHERN WARREN NY- 829 PM EDT THU JUN 29 2006 ...A STRONG THUNDERSTORM IN HAMILTON...SARATOGA AND WARREN COUNTIES... AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF SACANDAGA CAMPGROUND...OR ABOUT 14 MILES NORTH OF GLOVERSVILLE...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... SACANDAGA CAMPGROUND BY 840 PM EDT DAY CENTER BY 855 PM EDT
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:37 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 27 min |
| Jun 29, 9:58 PM EDT | Flash Flood Watch | ALY | Fulton | 13 hr |
| Jun 30, 4:44 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 61 min |
| Jun 30, 5:18 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 57 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.